Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 35, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 12, 2011, 6:31 AM EDT for Adams County, Ohio. It took effect at Apr 12, 2011, 7:57 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2011, 6:31 AM EDT (10:31 UTC)
- In effect from
- Apr 12, 2011, 7:57 AM EDT
- Expired
- Apr 12, 2011, 11:57 PM EDT
- In force
- 16 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 18.30 ft at Apr 12, 2011, 4:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
015 WGUS41 KILN 121031 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 631 AM EDT TUE APR 12 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC001-122231- /O.NEW.KILN.FL.W.0035.110412T1630Z-110413T0049Z/ /WUNO1.1.ER.110412T1630Z.110412T1800Z.110412T1849Z.NO/ 631 AM EDT TUE APR 12 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * FROM THIS AFTERNOON TO THIS EVENING. * AT 6 AM THE STAGE WAS 12.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT STAGES NEAR 16.0 FEET, FLOODING OF LOWLAND AREAS CONTINUES. SOME WATER BEGINS TO AFFECT ROUTE 348. FLOODING OCCURS OUTSIDE OF PEEBLES NEAR ROUTES 32 AND 41. $$
5 follow-up statements
253 WGUS81 KILN 121137 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 737 AM EDT TUE APR 12 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-121937- /O.EXT.KILN.FL.W.0035.110412T1157Z-110413T0946Z/ /WUNO1.1.ER.110412T1157Z.110412T1800Z.110413T0346Z.NO/ 737 AM EDT TUE APR 12 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE TONIGHT... THE FLOOD WARNING CONTINUES FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL LATE TONIGHT. * AT 7 AM THE STAGE WAS 13.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 21.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * AT STAGES NEAR 20.0 FEET, WATER RISES OVER THE EAST SIDE OF STATE ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR PEEBLES. $$
925 WGUS81 KILN 121829 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 229 PM EDT TUE APR 12 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-130229- /O.EXT.KILN.FL.W.0035.000000T0000Z-110413T0916Z/ /WUNO1.1.ER.110412T1224Z.110412T2000Z.110413T0316Z.NO/ 229 PM EDT TUE APR 12 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL LATE TONIGHT. * AT 2 PM THE STAGE WAS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * AT STAGES NEAR 18.0 FEET, WATER CONTINUES TO SPILL ONTO ROUTE 348... WHILE PORTIONS OF PEEBLES AND LOW AREAS EAST OF WEST UNION BECOME FLOODED. $$
643 WGUS81 KILN 122357 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 757 PM EDT TUE APR 12 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-130757- /O.EXT.KILN.FL.W.0035.000000T0000Z-110413T1300Z/ /WUNO1.1.ER.110412T1224Z.110412T2015Z.110413T0700Z.NO/ 757 PM EDT TUE APR 12 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL WEDNESDAY MORNING. * AT 7 PM THE STAGE WAS 17.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER has crested and WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY Wednesday MORNING. * AT STAGES NEAR 18.0 FEET, WATER CONTINUES TO SPILL ONTO ROUTE 348... WHILE PORTIONS OF PEEBLES AND LOW AREAS EAST OF WEST UNION BECOME FLOODED. $$
752 WGUS81 KILN 130246 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1046 PM EDT TUE APR 12 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-130958- /O.EXT.KILN.FL.W.0035.000000T0000Z-110413T0958Z/ /WUNO1.1.ER.110412T1224Z.110412T2015Z.110413T0358Z.NO/ 1046 PM EDT TUE APR 12 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL LATE TONIGHT. * AT 10 PM THE STAGE WAS 15.6 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE overNIGHT. * AT STAGES NEAR 16.0 FEET, FLOODING OF LOWLAND AREAS CONTINUES. SOME WATER BEGINS TO AFFECT ROUTE 348. FLOODING OCCURS OUTSIDE OF PEEBLES NEAR ROUTES 32 AND 41. $$
247 WGUS81 KILN 130357 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1157 PM EDT TUE APR 12 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-130427- /O.CAN.KILN.FL.W.0035.000000T0000Z-110413T0958Z/ /WUNO1.1.ER.110412T1224Z.110412T2015Z.000000T0000Z.NO/ 1157 PM EDT TUE APR 12 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * AT 11 PM THE STAGE WAS 14.3 FEET. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET BY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 12, 4:24 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 12, 4:24 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 424 AM EDT TUE APR 12 2011 .SYNOPSIS... SLOW MOVING LOW PRESSURE WILL CONTINUE TO BRING RAIN TO SOUTHERN PORTIONS OF THE OHIO VALLEY THROUGH TUESDAY...TAPERING OFF FROM WEST TO EAST. HIGH PRESSURE WILL BUILD ACROSS THE REGION BY WEDNESDAY AS THE LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST. ANOTHER STORM SYSTEM IS EXPECTED TO APPROACH BY LATE THIS WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPPER LEVEL LOW CENTER CURRENTLY LOCATED OVER KENTUCKY IS TRACKING SLOWLY EASTWARD. THE HEAVIEST PRECIPITATION HAS BECOME CONSOLIDATED NEAR THE CORE OF THIS LOW...WITH LIGHTER SHOWERS EXTENDING NORTHEASTWARD ACROSS MUCH OF CENTRAL AND SOUTHERN OHIO...SE INDIANA..AND NORTHERN KENTUCKY. AS THE LOW TRACKS JUST SOUTH OF THE OHIO BORDER THIS MORNING... HEAVIEST PRECIPITATION TOTALS WILL BE ALONG AND SOUTH OF THE KY/OH BORDER RANGING FROM ABOUT ONE HALF TO THREE QUARTERS OF AN INCH IN ADDITION TO WHAT HAS ALREADY BEEN RECEIVED. TEMPERATURES WILL STRUGGLE TO REACH THE MID-50S UNDER THE CLOUD COVER ASSOCIATED WITH THIS LOW OVER THE EASTERN PORTIONS OF THE FORECAST AREA. EXPECT GUSTY WINDS ACROSS MUCH OF THE SOUTHERN OHIO VALLEY TODAY WITH A STRONG PRESSURE GRADIENT SETUP IN THE AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... UPPER LEVEL LOW WILL CONTINUE TO MOVE AWAY FROM THE FORECAST AREA WITH GRADUALLY IMPROVING CONDITIONS ACROSS THE EASTERN COUNTIES. THE REMAINING PARTS OF THE FORECAST AREA WILL BE UNDER MOSTLY CLEAR SKIES TONIGHT. AFTER A BELOW NORMAL START TO TEMPERATURES WEDNESDAY MORNING...A WARMING TREND WILL BEGIN UNDER HIGH PRESSURE WITH NO PRECIPITATION EXPECTED THROUGH THURSDAY. BY THURSDAY AFTERNOON...INCREASING SOUTHERLY WINDS WILL DEVELOP AHEAD OF A STORM SYSTEM THAT IS EXPECTED TO APPROACH THE REGION ON FRIDAY. ABOVE NORMAL TEMPERATURES AND INCREASING MOISTURE IS EXPECTED THURSDAY NIGHT AND FRIDAY AHEAD OF THIS LOW PRESSURE SYSTEM AS IT APPROACHES FROM THE WEST. CURRENT MODELS ARE IN AGREEMENT ON BRINGING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA BEGINNING FRIDAY AFTERNOON. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... SHOWERS WILL STICK AROUND ON SATURDAY AS THE LOW MAKES SLOW EASTWARD PROGRESS. CONDITIONS MAY DRY OUT BY SUNDAY AFTERNOON WITH WEAK HIGH PRESSURE TO THE SOUTH. MONDAY MAY ALSO BE DRY WITH A WEAK LOW STAYING SOUTH. TEMPERATURES WILL BE ABOVE NORMAL ON THURSDAY AND FRIDAY IN THE HIGHS SATURDAY THROUGH MONDAY ARE FORECAST TO BE BELOW NORMAL IN THE 40S AND 50S AS A COOLER WESTERLY FLOW TAKES OVER BEHIND THE LOW. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... UPPER LEVEL TROF FROM THE WESTERN GREAT LAKES THRU THE CNTRL PLAINS TO SHIFT EAST WITH AN UPPER LOW CLOSING OFF OVER EASTERN KY BY TUE MORNING. AHD OF THIS FEATURE...SFC WAVE SOUTH OF LEX TO LIFT NE INTO WV BY 12Z TUES. MVFR CIGS ACROSS SOUTHERN TAF SITES THROUGH PERIOD WITH MVFR CIGS MOVING INTO DAY AND CMH BY 12Z. WIDESPREAD RAIN SOUTN OF I-70 PUSHING EAST THROUGH THE MORNING. VSBYS REMAIN MVFR AT WORST WITH SOME VFR. CEILINGS MAY BE BRIEFLY IFR NEAR 12Z BUT LIFTING DURING THE MORNING. RAIN ENDING FROM WEST TO EAST THROUGH THE DAY ON TUESDAY. MOISTURE PULLS EAST TUESDAY AFTN. NORTH WINDS GUSTY TO AROUND 30 KNOTS THIS MORNING RELAXING THIS AFTERNOON. OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY AND SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...LATTO NEAR TERM...LATTO SHORT TERM...LATTO LONG TERM...CONIGLIO AVIATION...PADGETT
Hazardous weather outlook, Apr 12, 5:05 AM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 505 AM EDT TUE APR 12 2011 INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-130915- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 505 AM EDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SOILS ACROSS THE REGION ARE NEAR OR SATURATED DO TO RECENT RAINFALL. ALTHOUGH ADDITIONAL RAINFALL TODAY IS NOT EXPECTED TO BE EXCESSIVE...IT COULD LEAD TO SOME MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 130915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON- 505 AM EDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:38 AM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 5 hr |
| Apr 12, 8:30 AM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 6 hr |
| Apr 12, 10:49 AM EDT | Areal Flood Warning | ILN | Adams, Brown, Highland, Pike, Ross, Scioto | 9 hr |
| Apr 12, 1:50 PM EDT | Areal Flood Warning | ILN | Adams, Brown | 11 min |
| Apr 12, 4:21 PM EDT | River Flood Warning | ILN | Pike, Scioto | 33 hr |
| Apr 12, 4:56 PM EDT | Areal Flood Advisory | ILN | Fayette, Highland, Pickaway, Ross | 3 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.